Alert archive / Ohio / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 88, NWS Wilmington, OH

June 9, 2018Delaware County, Franklin County, Licking County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 9, 2018, 6:30 PM EDT for Delaware County, Franklin County, Licking County, Ohio. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2018, 6:30 PM EDT (22:30 UTC)
Expired
Jun 9, 2018, 6:55 PM EDT
In force
25 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Delaware County, OH, Franklin County, OH, Licking County, OH

The radar

The Cincinnati radar (KILN), 114 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2018-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2018-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-214 J/kg
Mixed-layer LCL
1357 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:30 PM EDT, 3 hours earlier.

Area forecast discussion, Jun 9, 3:30 PM EDT, 3 hours before
Area Forecast Discussion
National Weather Service Wilmington OH
330 PM EDT Sat Jun 9 2018

.SYNOPSIS...
Warm and humid conditions will continue into next week. A
surface boundary, increased humidity, and weak disturbances
will combine to result in chances for thunderstorms into
Tuesday. The front will push through the area offering a
temporary dry period at mid week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Thunderstorms were developing across Indiana ahead of a remnant
MCV in the moderately unstable airmass. The airmass will
continue to destabilize with blyr CAPE values of 1500-2000 j/kg
over western Ohio. This moderate instability combined with the
mid level support will aid the continued development of deep
convection.

Effective shear will be 20-25 kts with the most favorable shear
over west central Ohio. DCAPE values approach 1000 j/kg. Expect
the storms along the Indiana/Ohio line to push east across
ILN/s FA through the remainder of the aftn into this evening.

Have adjusted pops up to categorical to account for the
expected coverage. Isolated strong to damaging winds will be a
threat due to favorable DCAPEs.

Also, PW/s to increase to 1.7 inches. Given the slow movement
and very moist environment heavy rain and potential flash
flooding will also be a threat.

Will continue the current HWO product which has a mention of
these threats of wind and heavy rain.

The storms will push through with a diminishing trend later this
evening due to loss of heating and with the upper support
shifting east. With the front laying out across the area
will keep a very low pop chance going overnight.

In the moist environment temperatures will be mild over night
with lows in the mid and upper 60s.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
East-west surface front to continue to bisect ILN/s area
Sunday. This stalled front combined with moderate instability
will continue to lead to scattered thunderstorm development.
Have a period of likely pops durg the aftn when the most
favorable instby is expected and with the approach of upper
support. Warm conditions to continue with Sundays highs
from the lower 80s north to the upper 80s south.

With upper level support dropping ese in the flow and the front
across the Ohio River Valley will keep high chance pops going
Sunday night, with the highest pops south. Expect Sunday nights
lows to range from the lower 60s north to the upper 60s south.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
The warm, humid, and active pattern will continue for the Ohio
Valley on Monday and Tuesday. The ILN forecast area will remain on
the south side of a stalled WNW-to-ENE boundary, well in the warm
sector, but in an area where primarily-diurnal convection will
continue to be possible. With little change to the going forecast,
PoPs and warm temperatures will be maintained for both Monday and
Tuesday.

Just behind a 500mb wave moving through the area on Tuesday, a cold
front is expected to clear through the region on Tuesday night into
Wednesday morning. PoPs will come to an end after this front passes
the region, with high pressure building into the area later
Wednesday and into early Thursday. Overall, it will only result in a
slight change in the air mass -- temperatures may be a couple
degrees cooler than on Monday and Tuesday, with dewpoints falling a
little more significantly into the 60s.

A more active pattern will set up later in the week, with
instability building back in by Thursday afternoon, and likely
continuing into Friday and Saturday as well. There is more spread
across recent model runs in how the pattern will set up for Friday
and beyond, so PoPs will be kept on the low end of things for now.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Thunderstorms developing across Indiana in axis of moderate
instby. These storms associated with MCV moving across IL to
track east impacting the ILN TAF sites this aftn into the early
evening. Some of the storms may contain gusty winds from the
northwest. Have kept CIGs VFR but brief IFR vsbys and CIGs are
possible in heavy rain. Storms will decrease later this evening
with some fog possible mainly at KLUK and KLCK. At this time
have limited mention to MVFR vsby restrictions but depending on
cloud cover IFR vsbys are possible especially at KLUK.

With the boundary across the area and moderate instby developing
scattered thunderstorm development likely again Sunday aftn.

OUTLOOK...Thunderstorms possible into Tuesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...Hatzos
AVIATION...AR
Hazardous weather outlook, Jun 9, 3:34 PM EDT, 2 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
334 PM EDT Sat Jun 9 2018

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-101945-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
334 PM EDT Sat Jun 9 2018

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms will develop across the area through the afternoon
into this evening. A few storms could produce strong to damaging wind
gusts and heavy rain.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Daytime heating will lead to widely scattered afternoon storms
Sunday and Monday. A few storms could produce heavy rain, large hail
and damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 9, 6:09 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
609 PM EDT SAT JUN 9 2018

INZ074-075-KYZ091-092245-
Ohio IN-Dearborn IN-Boone KY-
609 PM EDT SAT JUN 9 2018

...A STRONG THUNDERSTORM WILL AFFECT OHIO...SOUTHWESTERN DEARBORN AND
CENTRAL BOONE COUNTIES UNTIL 645 PM EDT...

At 609 PM EDT, radar indicated a strong thunderstorm near Dillsboro,
moving east at 15 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Very heavy rain...

Locations impacted include...
Rising Sun, Burlington, Dillsboro, French, Hartford, Rabbit Hash,
Aberdeen, Pate, Belleview, Waterloo and North Landing.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3903 8508 3902 8474 3889 8471 3889 8481
      3890 8483 3890 8507
TIME...MOT...LOC 2209Z 259DEG 13KT 3898 8498

AR
Special weather statement, Jun 9, 6:12 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Wilmington OH
612 PM EDT SAT JUN 9 2018

OHZ062-071-072-092300-
Warren OH-Clinton OH-Greene OH-
612 PM EDT SAT JUN 9 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WARREN...
CLINTON AND SOUTHERN GREENE COUNTIES UNTIL 700 PM EDT...

At 612 PM EDT, radar indicated strong thunderstorms along a line
extending from near Waynesville to 8 miles west of Wilmington to near
Blanchester, moving east at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Very heavy rain...

Locations impacted include...
Wilmington, Blanchester, Waynesville, Sabina, Lynchburg, New Vienna,
Morrow, Woodville, Clarksville, Harveysburg, Martinsville, Corwin,
Midland, Bowersville, Port William, Butlerville, Pleasant Plain,
Paintersville, Melvin and State Route 123 at State Route 132.

This includes I-71 in Ohio between mile markers 36 and 60.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3926 8414 3943 8409 3961 8410 3958 8367
      3955 8367 3955 8366 3943 8361 3933 8367
      3927 8377 3924 8380
TIME...MOT...LOC 2212Z 270DEG 19KT 3956 8400 3944 8399 3927 8405

Hickman
Local storm report, Jun 9, 6:13 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
613 PM EDT SAT JUN 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     2 NNE WEST MILTON       39.99N 84.32W
06/09/2018                   MIAMI              OH   911 CALL CENTER

            TREE DOWNED NEAR THE 3000 BLOCK OF KESLER FREDERICK ROAD.
            TIME ESTIMATED BY RADAR.

&&

KC
Special weather statement, Jun 9, 6:14 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
614 PM EDT SAT JUN 9 2018

OHZ045-046-054-055-064-092300-
Delaware OH-Madison OH-Franklin OH-Pickaway OH-Union OH-
614 PM EDT SAT JUN 9 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FRANKLIN...NORTHWESTERN
PICKAWAY...DELAWARE...EASTERN MADISON AND EASTERN UNION COUNTIES IN
CENTRAL OHIO UNTIL 700 PM EDT...

At 613 PM EDT, radar indicated strong thunderstorms along a line
extending from near Waldo to near Plain City to near London, moving
east at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Columbus, Dublin, Westerville, Reynoldsburg, Grove City, Delaware,
Upper Arlington, Gahanna, Hilliard, Marysville, Worthington, Bexley,
London, Jefferson, Powell, Groveport, Sunbury, Plain City, West
Jefferson and Ashville.

This includes the following Interstates...
 I-70 in Ohio between mile markers 76 and 110.
 I-71 in Ohio between mile markers 83 and 138.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4043 8302 4042 8302 4041 8292 4036 8292
      4035 8274 3989 8282 3966 8303 3980 8355
      4007 8334 4044 8325
TIME...MOT...LOC 2213Z 281DEG 23KT 4043 8308 4008 8325 3982 8342

AR
Local storm report, Jun 9, 6:19 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
619 PM EDT SAT JUN 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND DMG     4 WNW AURORA            39.09N 84.97W
06/09/2018                   DEARBORN           IN   LAW ENFORCEMENT

            1 TREE KNOCKED DOWN AT NORTH HOGAN RD AND POSSUM RIDGE RD

&&

BC
Local storm report, Jun 9, 6:26 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
626 PM EDT SAT JUN 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND GST     2 SSE WILMINGTON        39.42N 83.82W
06/09/2018  M47 MPH          CLINTON            OH   OFFICIAL NWS OBS

&&

ALANR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 9:50 PM EDTAreal Flood WarningILNFayette, Pickaway, Ross6 hr
Jun 8, 9:59 PM EDTSpecial Weather StatementILNHamilton31 min
Jun 8, 10:19 PM EDTAreal Flood AdvisoryILNHamilton34 min
Jun 9, 2:46 PM EDTSpecial Weather StatementILNMercer44 min
Jun 9, 3:06 PM EDTSpecial Weather StatementILNDarke24 min
Jun 9, 3:23 PM EDTSpecial Weather StatementILNDarke, Mercer37 min
Jun 9, 3:50 PM EDTSpecial Weather StatementILNDarke, Shelby40 min
Jun 9, 4:13 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Montgomery, Preble47 min
Jun 9, 4:30 PM EDTSpecial Weather StatementILNHamilton30 min
Jun 9, 4:37 PM EDTSpecial Weather StatementILNMontgomery, Preble38 min
Jun 9, 4:50 PM EDTSpecial Weather StatementILNHardin, Logan25 min
Jun 9, 4:50 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Miami23 min
Jun 9, 5:06 PM EDTSpecial Weather StatementILNClark24 min
Jun 9, 5:12 PM EDTSpecial Weather StatementILNButler33 min
Jun 9, 5:18 PM EDTSpecial Weather StatementILNUnion27 min
Jun 9, 5:27 PM EDTAreal Flood AdvisoryILNClark, Greene, Montgomery3 hr
Jun 9, 5:31 PM EDTSevere Thunderstorm WarningILNChampaign, Clark29 min
Jun 9, 5:45 PM EDTSpecial Weather StatementILNDelaware, Union30 min
Jun 9, 5:46 PM EDTSpecial Weather StatementILNGreene29 min
Jun 9, 5:52 PM EDTSpecial Weather StatementILNClark, Madison23 min
Jun 9, 5:55 PM EDTSevere Thunderstorm WarningILNHamilton50 min
Jun 9, 6:12 PM EDTSpecial Weather StatementILNClinton48 min
Jun 9, 6:14 PM EDTSpecial Weather StatementILNDelaware, Franklin, Madison46 min
Jun 9, 6:32 PM EDTSevere Thunderstorm WarningILNClinton, Greene, Highland, Warren28 min
Jun 9, 6:46 PM EDTSpecial Weather StatementILNHamilton29 min
Jun 9, 6:52 PM EDTSpecial Weather StatementILNClinton, Fayette, Pickaway23 min
Jun 9, 6:57 PM EDTSpecial Weather StatementILNLicking33 min
Jun 9, 7:05 PM EDTSpecial Weather StatementILNFranklin40 min
Jun 9, 7:11 PM EDTSpecial Weather StatementILNHighland, Pickaway, Ross34 min
Jun 9, 7:34 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Licking, Pickaway27 min
Jun 9, 7:51 PM EDTSpecial Weather StatementILNPickaway, Ross24 min
Jun 9, 6:09 PM EDTSpecial Weather StatementILNBoone36 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.